Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 227, NWS St. Louis, MO

December 18, 2025Greene County, Jersey County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Dec 18, 2025, 10:35 AM CST for Greene County, Jersey County, Illinois. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 18, 2025, 10:35 AM CST (16:35 UTC)
Expired
Dec 18, 2025, 11:30 AM CST
In force
55 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.0 in
Wind
60.0 mph

Counties Greene County, IL, Jersey County, IL

The radar

The St Louis radar (KLSX), 48 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 18, 11:00 AM CSTTSTM WND DMG1 N Carrollton, ILNumerous power poles down along US 67 on the north side of Carrollton.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 538 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
538 m²/s²
0-3 km storm-relative helicity
551 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

230 
WUUS53 KLSX 181635
SVRLSX
ILC061-083-181730-
/O.NEW.KLSX.SV.W.0227.251218T1635Z-251218T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1035 AM CST Thu Dec 18 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Greene County in southwestern Illinois...
  Jersey County in southwestern Illinois...

* Until 1130 AM CST.

* At 1035 AM CST, severe thunderstorms were located along a line from
  12 miles northwest of Roodhouse to near Wright City, or along a
  line from 13 miles northwest of White Hall to near Wright City,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  White Hall and Roodhouse around 1050 AM CST.

Other locations impacted by the severe thunderstorm include Hillview,
Walkersville, Eldred, Patterson, Haypress, Woody, Nutwood, Barrow,
Fieldon and Berdan.

This includes the following State Parks...
Pere Marquette State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3914 9061 3920 9059 3929 9060 3937 9062
      3952 9058 3952 9015 3900 9015 3900 9027
      3892 9028 3892 9031 3896 9039 3897 9044
      3897 9049 3896 9052 3896 9054 3900 9057
      3903 9057 3906 9059 3906 9058 3910 9060
TIME...MOT...LOC 1634Z 264DEG 35KT 3959 9055 3909 9075 3896 9087 3884
9098

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
2 follow-up statements
704 
WWUS53 KLSX 181724
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1124 AM CST Thu Dec 18 2025

ILC061-181734-
/O.CAN.KLSX.SV.W.0227.000000T0000Z-251218T1730Z/
Greene IL-
1124 AM CST Thu Dec 18 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR GREENE COUNTY...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with these thunderstorms.

&&

LAT...LON 3926 9015 3900 9015 3900 9027 3899 9027
      3896 9028 3892 9028 3892 9030 3894 9034
      3894 9035 3915 9029 3922 9025 3923 9024
      3923 9020 3926 9020
TIME...MOT...LOC 1635Z 264DEG 35KT 3959 9054 3909 9074 3896 9086 3884
9096

$$


ILC083-181730-
/O.CON.KLSX.SV.W.0227.000000T0000Z-251218T1730Z/
Jersey IL-
1124 AM CST Thu Dec 18 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR EASTERN JERSEY COUNTY...

At 1124 AM CST, severe thunderstorms were located along a line from
16 miles northwest of Virden to over Godfrey, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will be near...
  Godfrey, Kemper, West Alton, Brighton and Elsah around 1125 AM CST.

Other locations impacted by the severe thunderstorm include Fidelity,
Delhi and McClusky.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.

&&

LAT...LON 3926 9015 3900 9015 3900 9027 3899 9027
      3896 9028 3892 9028 3892 9030 3894 9034
      3894 9035 3915 9029 3922 9025 3923 9024
      3923 9020 3926 9020
TIME...MOT...LOC 1635Z 251DEG 39KT 3955 9055 3907 9080 3892 9087 3880
9090

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
979 
WWUS53 KLSX 181732
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1132 AM CST Thu Dec 18 2025

ILC083-181742-
/O.EXP.KLSX.SV.W.0227.000000T0000Z-251218T1730Z/
Jersey IL-
1132 AM CST Thu Dec 18 2025

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR EASTERN JERSEY
COUNTY...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire. However, gusty
winds are still possible with these thunderstorms.

&&

LAT...LON 3926 9015 3900 9015 3900 9027 3899 9027
      3896 9028 3892 9028 3892 9030 3894 9034
      3894 9035 3915 9029 3922 9025 3923 9024
      3923 9020 3926 9020
TIME...MOT...LOC 1724Z 252DEG 39KT 3972 8988 3923 9014 3908 9021 3896
9025

$$

Jaja

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 5:17 AM CST, 5 hours 18 minutes earlier. Its key messages:

  • A cold front brings rain this morning followed by windy and colder conditions this evening.
  • Mild weather returns this weekend and largely continues through Christmas.
Area forecast discussion, Dec 18, 5:17 AM CST, 5 hours 18 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
517 AM CST Thu Dec 18 2025

.KEY MESSAGES...

- A cold front brings rain this morning followed by windy and
  colder conditions this evening.

- Mild weather returns this weekend and largely continues through
  Christmas.

&&

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 201 AM CST Thu Dec 18 2025

Increased southerly flow this morning in response to a deep trough
in the Northern Plains has brought moisture back into the region.
Dewpoints have risen well into the 40s and low stratus has advected
in with a few showers within the moist southwesterly low level jet
aloft. The surface cold front is only just entering northwest Iowa
at this hour, but will progress quickly southeast reaching the
northern portion of our forecast area around 7AM. A more focused
area of showers along the immediate front itself is expected to
develop as moist low level flow directed into the boundary will be
effective at producing lift. Thus just about everyone will get rain
today as this front moves through, though it may not last long at
any one location. Overall amounts remain light due to this short
duration.

Ahead of the front, mild and humid conditions are expected with
widespread temperatures in the 50s. Behind the front, winds shift to
the west and cold advection begins. This will initiate deeper
mixing, although winds aloft behind the front are not near as strong
as they are in the warm sector ahead of it. So although mixing gets
much more efficient, wind gusts during the morning to early
afternoon are only expected to be around 30 to 35 mph. The
temperature will be falling into the 40s, but deep mixing and a
temporary halt to cold advection limits the temperature fall. A
second cold front pushing north to south reignites cold advection
this evening. It enters our northern area around 6PM pushing quickly
southward. This once again initiates deeper mixing and a round of
gusty northwest winds. This time forecast soundings indicate mixing
to or above 850MB is possible, although winds aloft are only a
modest 35 to 40 KT at that time. Thus even with superb mixing in
cold advection it may be tough to see more than a few brief gusts at
the surface around 45 mph in northeast Missouri into west central
Illinois. In collaboration with neighboring offices we have issued a
Wind Advisory from 3PM to Midnight, although the period of strongest
winds will likely be with the initial frontal passage between about
6PM and 9PM with winds dying down through the night. Temperatures
fall again behind this front, into the 20s or teens by Friday
morning.

Kimble

&&

.LONG TERM...  (Friday Night through Wednesday)
Issued at 201 AM CST Thu Dec 18 2025

Surface high pressure axis crosses the region early on Friday, so
winds quickly turn westerly and then southerly commencing the warm
up. By Saturday 50s are widespread again. The next cold front moves
in late Saturday, but the core push of cold air behind this one
shoves to the east rather than to the south. So we only get a
glancing blow which knocks temperatures back into the 40s for Sunday
and Monday, near or a bit above normal for this time of year.

Next week guidance is in good agreement on ridging dominating the
central and southern portion of the country leading to a sustained
warm up. This warm up will be warmer than our recent round of mild
weather, with more widespread 60s and even some 70s expected by
Christmas. This is encroaching on record high territory for this
distinctly winter holiday. We have strong confidence that these 70
degree readings will be nearby, though there are some weak frontal
boundaries that dip into the region from the north through the
middle of next week which will limit how far north the really warm
air gets. This is evidenced by the NBM interquartile range for highs
on Christmas Day which is up around 15 degrees at Quincy but only
around 7 degrees at Farmington. This illustrates the greater
uncertainty to the north where frontal position is more likely to
limit warming, while further south there's greater confidence in
seeing that warm air.

Kimble

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 515 AM CST Thu Dec 18 2025

In the warm sector of the broader storm system this morning exist
widespread MVFR ceilings, although some embedded variation to IFR
or VFR can be expected. A cold front is pushing in rapidly from
the northwest this morning. A line of showers is expected along
the front, but should bring only temporary visibility restrictions
in rain. Winds shift to the WNW behind the front and we should see
ceilings lifting or clearing to VFR. Another cold front pushes
down from the north this evening and will likely bring a brief
ramp up in wind gusts before winds trail off through the night. A
return to MVFR ceilings behind this front is possible, but most
likely in northern areas (like UIN).

Kimble

&&

.CLIMATE...
Issued at 201 AM CST Thu Dec 18 2025

Warm temperatures are expected on Christmas this year. Here are
the record high temperatures for December 25:

LOCATION   REC HIGH    YEAR
St Louis      71       1889
Columbia      74       1889
Quincy        66       2019

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 3 PM this afternoon to midnight CST tonight
     for Knox MO-Lewis MO-Marion MO-Monroe MO-Shelby MO.

IL...Wind Advisory from 3 PM this afternoon to midnight CST tonight
     for Adams IL-Brown IL.

&&

WFO LSX
Hazardous weather outlook, Dec 18, 2:12 AM CST, 8 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
212 AM CST Thu Dec 18 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-190815-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
212 AM CST Thu Dec 18 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Windy conditions are expected this evening especially in northeast
Missouri and west central Illinois where a Wind Advisory is in
effect.

Thunderstorms are possible this morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Kimble

In the hours before

Local storm report, Dec 18, 9:47 AM CST, 48 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
947 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     Non-Tstm Wnd Gst 2 NE Jefferson City     38.59N 92.16W
12/18/2025  M59 MPH          Callaway           MO   Public

&&

JPG
Local storm report, Dec 18, 9:48 AM CST, 47 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
948 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     Non-Tstm Wnd Gst 4 NE Ashland            38.82N 92.22W
12/18/2025  M52 MPH          Boone              MO   ASOS

&&

JPG
Local storm report, Dec 18, 9:49 AM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
949 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     Non-Tstm Wnd Gst 3 WNW Hannibal          39.72N 91.44W
12/18/2025  M53 MPH          Marion             MO   AWOS

&&

JPG
Local storm report, Dec 18, 10:01 AM CST, 34 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1001 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     Non-Tstm Wnd Dmg 1 SW Centralia          39.21N 92.14W
12/18/2025                   Boone              MO   Emergency Mngr

            Large tree fell on a home in Centralia.

&&

JPG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 1:56 AM CSTWind AdvisoryLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more22 hr
Dec 18, 10:10 AM CSTSevere Thunderstorm WarningLSXCalhoun, Pike35 min
Dec 18, 10:12 AM CSTTornado WarningLSXCalhoun48 min
Dec 18, 11:13 AM CSTSevere Thunderstorm WarningLSXMacoupin62 min
Dec 18, 11:59 AM CSTSevere Thunderstorm WarningLSXMadison, Saint Clair46 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.